MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC PHILIPS HEARTSTART SMARTPADS III; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHILIPS NORTH AMERICA LLC PHILIPS HEARTSTART SMARTPADS III; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number SMART PADS III
Health Effect - Clinical Codes Ventricular Fibrillation (2130); Superficial (First Degree) Burn (2685)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Cath lab nurse noted pads were in place and appeared adhered to skin during cath lab patient prep.  during cath lab intervention, patient went into v fib at 00:02.  patient shocked at 150 joules in less than 10 second of rhythm change.  remained in v fib, 4 additional subsequent shocks given at 200 joules without conversion to perfusing rhythm.  cpr started and rosc achieved 00:04.  attending cath lab physician commented on concern with the defibrillator pads and the inability to convert the patient out of v fib. patient's electrolytes were within normal limits.When pads removed post procedure in icu, red skin/burn type marks noted on patient's right upper chest (where pad located) and left lower chest outlined marks.Per philips, need to determine if they need to open a new case number or if this can be added to previous complaints related to the pads.
 
Event or Problem Description
Cath lab nurse noted pads were in place and appeared adhered to skin during cath lab patient prep.During cath lab intervention, patient went into v fib at 00:02.Patient shocked at 150 joules in less than 10 second of rhythm change.Remained in v fib, 4 additional subsequent shocks given at 200 joules without conversion to perfusing rhythm.Cpr started and rosc achieved 00:04.Attending cath lab physician commented on concern with the defibrillator pads and the inability to convert the patient out of v fib.Patient's electrolytes were within normal limits.When pads removed post procedure in icu, red skin/burn type marks noted on patient's right upper chest (where pad located) and left lower chest outlined marks.Per philips, need to determine if they need to open a new case number or if this can be added to previous complaints related to the pads.

Brand Name
PHILIPS HEARTSTART SMARTPADS III
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
15100 woodinville-redmond road
bldg a, suite 300
woodinville WA 98072
MDR Report Key16511999
Report Number16511999
Device Sequence Number12354093
Product Code MKJ
UDI-Device Identifier00884838023765
UDI-Public(01)00884838023765(17)250405(10)221005-4034
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
Report Date (Section F) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMART PADS III
Device Catalogue Number989803149981
Device Lot Number221005-4034
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer03/09/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date12/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityHispanic
Date Report Sent to FDA02/28/2023